Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Albany, NY

May 20, 20114 counties in New York

NWS Albany, NY issued this flash flood warning at May 20, 2011, 2:35 PM EDT for 4 counties in New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 2:35 PM EDT (18:35 UTC)
Expired
May 20, 2011, 4:40 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 76 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WGUS51 KALY 201835
FFWALY
NYC083-091-113-115-210030-
/O.NEW.KALY.FF.W.0006.110520T1835Z-110521T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HOOSICK FALLS...
  EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
  CLIFTON PARK...
  SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF GLENS FALLS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SALEM...HUDSON FALLS...

* UNTIL 830 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN WHICH ARE EXPECTED TO PRODUCE 
  FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  LUZERNE CAMPGROUND...HARTFORD...COMSTOCK...WEST GLENS FALLS...LAKE
  LUZERNE-HADLEY...GREENWICH...FORT EDWARD...CORINTH AND CAMBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4339 7384 4350 7326 4284 7328 4282 7385

$$
1 follow-up statement
168 
WGUS71 KALY 202040
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT FRI MAY 20 2011

NYC083-091-113-115-202048-
/O.CAN.KALY.FF.W.0006.000000T0000Z-110521T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-WARREN NY-RENSSELAER NY-SARATOGA NY-
440 PM EDT FRI MAY 20 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SARATOGA...
NORTHERN RENSSELAER...SOUTH CENTRAL WARREN AND WASHINGTON COUNTIES...

MOST OF THE THUNDERSTORMS WHICH WERE PRODUCING HEAVY RAIN ACROSS THE 
WARNED AREA HAVE EITHER DISSIPATED OR MOVED WEST OUT OF THE WARNED 
AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4339 7384 4350 7326 4284 7328 4282 7385

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:51 PM EDT, 44 minutes earlier.

Area forecast discussion, May 20, 1:51 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT FRI MAY 20 2011

.SYNOPSIS...
THE VERTICALLY STACKED LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL
VERY SLOWLY MOVE EASTWARD AND BE TO THE SOUTH OF LONG ISLAND BY
SATURDAY...AND WELL TO THE EAST BY SUNDAY. OUR WEATHER WILL TURN A
BIT DRIER THROUGH THE WEEKEND. HOWEVER...BY NEXT WEEK...A FRONT WILL
STALL SOMEWHERE ACROSS THE REGION WHICH MEANS OUR WEATHER WILL TURN
UNSETTLED ONCE AGAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND STORMS GRADUALLY INCREASING IN COVERAGE.
MOSTLY LOCALLY HEAVY RAIN WITH THE STORMS...AND THEY ARE NOT
MOVING VERY QUICKLY...SUGGESTING SOME URBAN AND SMALL STREAM FLOOD
POTENTIAL IN SOME AREAS. STILL SOME SMALL HAIL POSSIBLE IF STORMS
CAN BECOME DEEPER LATER THIS AFTERNOON. SOME ADJUSTMENTS TO SKY
COVER AND RAIN CHANCES...AS TEMPERATURES GENERALLY IN THE BALL
PARK. SOME GRIDS ADJUSTED BASED ON CURRENT OBSERVATIONS AND TRENDS.

PREV AFD BELOW...

ISOLATED SHOWERS IN THE REGION NOW...WITH MOSTLY CLOUDY TO CLOUDY
SKY. FEW MORE BREAKS IN THE CLOUDS EXPECTED BASED ON SATELLITE
TRENDS...WHICH SHOULD ALLOW FOR SOME BRIGHT SPOTS OR BRIEF PERIODS
OF SUN. BUT...COOLING ALOFT WILL HELP CLOUDS TO REFORM...AND
SHOWERS AND THUNDERSTORMS TO DEVELOP. BOUNDARY LAYER TEMPERATURES
ARE A LITTLE COOLER THAN YESTERDAY...SO HIGHS THIS AFTERNOON WILL
BE AFEW DEGREES COOLER THAN YESTERDAY. SHORT RANGE GUIDANCE
SUGGESTS THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN
THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE
VALLEY AND CATSKILLS. BUT...WITH THE INSTABILITY ACROSS THE
REGION...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...WITH
POSSIBLE SMALL HAIL AND HEAVY RAIN...COULD HAPPEN ANYWHERE. THE
BEST COVERAGE...WITH LIKELY CHANCES WILL BE IN THE AFOREMENTIONED
AREAS NORTH AND WEST OF THE CAPITAL DISTRICT. WEAK WIND FLOW
THROUGH THE ATMOSPHERE SUGGESTS POSSIBLE LOCALLY HEAVY RAINFALL
WITH SOME LOCALIZED URBAN AND SMALL STREAM FLOODING POSSIBLE AS
WELL.

PREV AFD BELOW...

AS OF 630 AM...COVERAGE IS NOW ISOLATED ACROSS OUR REGION BUT
SHOWERS STILL PACKING A PUNCH...CONTAINING SOME VERY HIGHLY
LOCALIZED DOWNPOURS. EXCEPT COVERAGE WILL CONTINUE TO LOWER THROUGH
EARLY MORNING...THEN BECOME MORE NUMEROUS AS WE HEAD TOWARDS MIDDAY
DUE TO HEATING RESULTING IN DESTABILIZATION OF THE AIRMASS.

ANY SHOWER OR THUNDERSTORM COULD CONTAIN HEAVY RAIN OR SMALL HAIL.

TEMPERATURES WILL BEGIN TO SLOWLY RISE INTO THE 60S THROUGH MID
MORNING.

********PREVIOUS NEAR TERM DISCUSSION****************

STILL FOLLOWING SCATTERED SHOWER ACTIVITY AND EVEN AN OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKE. THE COLD CORE OF THE UPPER AIR LOW
SYSTEM WAS MOVING INTO OUR REGION...PRODUCING INSTABILITY EVEN AT
THIS PREDAWN HOUR.

STILL THINK ACTIVITY WILL DIMINISH A LITTLE THROUGH AND LITTLE AFTER
DAWN. FOR NOW CALL IT SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS
AFTER 12Z. ADDED AREAS OF FOG AND DRIZZLE THROUGH 12Z.

TEMPERATURES WILL STALL...HOLDING IN THE 55 TO 60 RANGE AS DEWPOINTS
CONTINUE TO BE UNSEASONABLY HIGH IN THE 50S.

WITH COLD TEMPERATURES ALOFT...OUR ATMOSPHERE WILL REMAIN UNSTABLE
TODAY...MORE SO THAN YESTERDAY. WITH NO REAL CAP IN PLACE...ONCE WE
GET ANY "HEATING" FROM THE SUN...CU WILL BILLOW REAPING SHOWERS AND
THUNDERSTORMS. THE ONE THING THAT MIGHT INITIALLY MITIGATE
DEVELOPMENT WOULD BE THE STRATUS CLOUDS RESULT OF A SHALLOW
INVERSION. HOWEVER...THESE SHOULD BE PARTIALLY BURN OFF BY LATE
MORNING AND WE THINK AT THE TIME SHOWER/THUNDER COVERAGE WILL
INCREASE TO SCATTERED AND EVENTUALLY NUMEROUS BY THE AFTERNOON.

MUCAPES ARE PROJECTED TO BE 500-1000 J/KG...MODERATELY UNSTABLE
DURING THE AFTERNOON. WIND SHEAR WILL BE LACKING AS WINDS THROUGH
THE COLUMN WILL LIKE YESTERDAY...WILL BE FAIRLY LIGHT. THE WET BULB
HEIGHTS WILL BE LOW...GENERALLY UNDER 8000 FEET SO SMALL HAIL IS
CERTAINLY A POSSIBILITY...MORE SO THAN YESTERDAY.

THE THREAT OF SEVERE THUNDERSTORMS LOOK QUITE LOW (ABOUT 10
PERCENT). SHEAR IS LACKING AND ANY HAIL FORMATION SHOULD RESULT IN
SMALL HAIL STONES UNDER HALF AN INCH. ON THE OTHER HAND WITH PWAT
VALUES STILL HOOVERING AROUND AN INCH AND THE WEAK WIND...THERE
COULD BE SOME LOCALLY HEAVY DOWNPOURS. WILL ADDRESS CONCERNS IN OUR
HAZARDOUS WEATHER OUTLOOK (HWO).

PROJECTED HIGH TEMPERATURES TODAY WILL ONCE AGAIN BE TRICKY. IF
CLOUDS WERE TO PERSIST THROUGHOUT THE DAY...OUR CURRENT FORECAST
WILL LIKELY BE A LITTLE HIGH. HOWEVER...IF WE WERE TO BREAK INTO
SUNSHINE EARLY IN THE MORNING...TEMPERATURES COULD END UP BEING A
LITTLE HIGHER THAN ADVERTISED. ALSO...IF WE WERE RECEIVE MORE
SUNSHINE...THAT WOULD INCREASE THE SEVERE THUNDERSTORM THREAT A
LITTLE.

WE BELIEVE THERE WILL BE MORE CLOUDS THAN SUN TODAY DUE TO THAT COLD
POCKET ALOFT AND THE CYCLONIC FLOW. THEREFORE LOOK FOR HIGHS
GENERALLY 65-70 OVER THE HIGHER TERRAIN...70-75 IN THE
VALLEYS...SIMILAR TO YESTERDAY/S HIGH WITH DEWPOINTS A SMIDGEN
LOWER.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
OUR WEATHER WILL STILL BE IMPACTED THE STUBBORN STACKED LOW PRESSURE
AREA AS WE START INTO THE SHORT TERM. HOWEVER...SUBTLE CHANGES WILL
TAKE PLACE AS THE POCKET OF COLD AIR BEGINS TO MOVE TO THE EAST.
HOWEVER...CYCLONIC CIRCULATION AND LOTS OF TRAPPED LOW LEVEL
MOISTURE WILL KEEP CLOUDS AROUND TONIGHT.

SHOWERS AND THUNDERSTORMS SHOULD WANE AFTER SUNDOWN AND MIGHT
ACTUALLY END ALL TOGETHER OVERNIGHT. THAT IS WHAT WE HAVE
FORECASTED...POPS DOWN TO 14. IF WE WERE TO PARTIALLY CLEAR...FOG
WOULD QUICKLY FORM GIVEN THE SATURATED GROUND AND LIGHT WIND.
HOWEVER FOR NOW...WE FEEL THERE WILL BE MORE CLOUDS AND LESS FOG
TONIGHT.

LEANED A LITTLE MORE WITH THE WARMER MET VALUES WHICH PUT MOST
PLACES IN THE 50S FOR OVERNIGHT LOWS.

SATURDAY LOOKS TO START OUT CLOUDY WITH SOME PATCHY FOG.
HOWEVER...IT MIGHT BE DRY. ALAS...WITH SOME LEFTOVER
INSTABILITY...AND STILL A CYCLONIC FLOW AND LOW LEVEL
MOISTURE...WILL CONTINUE TO CARRY SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON. HOPEFULLY...MANY PLACES WILL NOT
RECEIVE ADDITIONAL RAINFALL...BUT THE THREAT LOOKS THERE.

AS FOR TEMPERATURES... THEY LOOK TO TOP OUT CLOSE TO FRIDAY/S
HIGHS...MAYBE A DEGREE OR TWO HIGHER...GENERALLY IN THE 70S.

BY SUNDAY...UPPER RIDGING BUILDS IN BRIEFLY. HOWEVER...DURING THE
AFTERNOON...IT APPEARS THAT SOME SORT OF BACKDOOR FRONT MIGHT WORK
ACROSS THE TERRAIN TO THE EAST OF THE HUDSON VALLEY PRODUCING MORE
IN THE WAY OF CLOUDS. THIS FRONT COULD BE THE TRIGGER FOR A STRAY
SHOWER OR STORM. FOR NOW...WILL JUST CALL IT A 20 POP ACROSS THE
ENTIRE AREA AND LATER SHIFTS DETERMINE IF THERE ARE BETTER CHANGES
TO OUR EAST WITH THIS BACKDOOR FRONT. EITHER WAY...WE THINK MOST (IF
NOT ALL OF THE DAY) COULD BE DRY.

TEMPERATURES WILL BE SIMILAR TO SATURDAY (70S)...EXCEPT WELL EAST OF
THE HUDSON VALLEY WHERE MORE CLOUDS ASSOCIATED WITH A NORTHEAST
FLOW...COULD HOLD TEMPERATURES TO MAINLY THE 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A BROAD SOUTHWESTERLY FLOW OF MOIST AIR WILL KEEP THE WEATHER ACROSS
THE ALY FORECAST AREA UNSETTLED THROUGH THE ENTIRE LONG TERM PERIOD.
A FRONTAL BOUNDARY WILL DROP SOUTHEAST OUT OF CANADA DURING THE
MIDDLE OF THE WEEK...BUT IT WILL ONLY DROP AS FAR SOUTH AS THE ALY
FORECAST AREA...AND THEN OSCILLATE NORTH-SOUTH OVER THE REGION AS
WAVES MOVE ALONG IT. OVER THE PAST FEW NIGHTS...SOME MEDIUM RANGE
MODEL RUNS HAVE SHOWN THIS BOUNDARY MOVING FAR ENOUGH SOUTH TO
PRODUCE A PERIOD OF FAIR WEATHER DURING THE MIDDLE OF THE WEEK...BUT
CURRENT GFS/ECMWF RUNS KEEPS THE WEATHER UNSETTLED THROUGH THE WEEK
WITH THE BOUNDARY REMAIN OVER/NEAR THE REGION.

HAVE FORECAST CHANCE POPS RANGING BETWEEN 30 AND 50 PERCENT FOR THE
ENTIRE LONG TERM PERIOD...WITH THE HIGHEST POPS GENERALLY OVER THE
NORTHWEST PART OF THE FORECAST AREA.

WITHOUT THE EASTERLY FLOW THAT WE HAVE HAD THIS WEEK...TEMPS WILL BE
MILDER NEXT WEEK WITH MANY PLACES REACHING OR EXCEEDING 80 FOR
HIGHS. SPECIFICALLY...HAVE FORECAST HIGHS IN THE 70S ON MONDAY...70S
TO LOWER 80S TUESDAY AND WEDNESDAY...AND UPPER 60S TO MID 70S
THURSDAY. LOWS WILL BE IN THE UPPER 40S TO MID 50S SUNDAY NIGHT...
50 TO 60 MONDAY AND TUESDAY NIGHTS...AND THE UPPER 40S TO MID 50S
WEDNESDAY NIGHT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS SHOULD PREVAIL...BUT SOME BRIEF SHOWERS AND
THUNDERSTORMS COULD PRODUCE SOME BRIEF INTERVALS OF IFR
VISIBILITIES AND MVFR CEILINGS AT KALB AND KGFL. BASED ON RADAR
TRENDS...KPOU SHOULD BE RAIN FREE MUCH OF THE AFTERNOON...BUT
KEEPING VCSH IN CASE SOMETHING DEVELOPS MORE IN LINE WITH
KPOU...AS SOME SHOWERS AND THUNDERSTORMS ARE ALREADY NEAR THE KPOU
VICINITY...BUT NOT TRACKING TOWARD KPOU. COVERAGE OF SHOWERS AND
STORMS SHOULD DECREASE WITH TIME THROUGH THE LATE AFTERNOON AND
EVENING. BETWEEN 06Z-12Z...MVFR CEILINGS AND VISIBILITIES SHOULD
DEVELOP WITH ALL THE LOW LEVEL MOISTURE AND LIGHT WINDS IN THE
REGION. CEILINGS AND VISIBILITIES SHOULD IMPROVE TO VFR TOMORROW
MORNING.

WINDS WILL BE LIGHT NORTH AT 5 KT OR LESS THIS AFTERNOON AND
EVENING...AND NEAR CALM TONIGHT. LIGHT NORTH TO NORTHEAST WINDS AT
LESS THAN 10 KT SHOULD OCCUR TOMORROW MORNING.

OUTLOOK...
SAT...VFR/MVFR. CHC -SHRA/TSRA.
SUN...VFR. NO SIG WX.
MON-WED...VFR/MVFR. CHC -SHRA/TSRA.

&&

.FIRE WEATHER...
THE ETERNAL UPPER AIR LOW WILL EFFECT US YET ANOTHER DAY. WE EXPECT
SHOWER COVERAGE TO INCREASE TO NUMEROUS BY AFTERNOON...WITH MANY
AREAS RECEIVING YET ANOTHER 0.25 INCHES OR MORE OF RAINFALL
THROUGHOUT THE DAY. SHOWERS WILL DECREASE IN COVERAGE TONIGHT BUT RH
VALUES WILL ONCE AGAIN REACH 90-100 PERCENT MOST PLACES.

SOME DRYING LOOKS HOPEFUL FOR THE WEEKEND AS TEMPERATURES RISE INTO
THE 70S AND RH VALUES...SHOULD DROP INTO THE 50S BY SATURDAY AND
SUNDAY AFTERNOON WITH SOME SUNSHINE. HOWEVER...ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLY SATURDAY AND EVEN CANNOT BE RULED OUT
FOR SUNDAY.

&&

.HYDROLOGY...
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE POTENTIAL IS
THERE FROM SOME TRAINING CELLS. MOST AREAS WILL LIKELY AN ADDITIONAL
QUARTER INCH OF RAIN...BUT LOCALLY MUCH HIGHER AMOUNTS ARE POSSIBLE
WHICH COULD PRODUCE SIGNIFICANT PONDING OF WATER. IN ALL
LIKELIHOOD...ADDITIONAL RISES ON RIVERS AND STREAMS WILL BE MINIMAL
SINCE THE COVERAGE OF ANY HEAVY RAINFALL SHOULD BE LIMITED.

MORE SHOWERS ARE POSSIBLY SATURDAY ON A SCATTERED BASIS BUT AT THIS
POINT LOOK TO HAVE LITTLE OR NO IMPACT ON MAINSTREAM RIVERS.
HOWEVER...THEY COULD PRODUCE LOCALIZED PONDING OF WATER.

SUNDAY LOOKS MAINLY DRY...WITH ONLY ISOLATED SHOWERS EXPECTED AT
MOST.

UNFORTUNATELY...AS A FRONT STALL NEAR THE REGION...THE THREAT OF
SHOWERS AND STORMS WILL INCREASE AGAIN AS WE HEAD INTO NEXT WEEK. IT
LOOKS TO BE DRY MUCH OF THE TIME BUT THE THREAT OF SHOWERS AND
STORMS LOOKS HIGHEST EACH AFTERNOON AND EVENING WITH THE HEATING OF
THE DAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...RCK
Hazardous weather outlook, May 20, 10:44 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1044 AM EDT FRI MAY 20 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1044 AM EDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THE EARLY EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE
SLOWLY FROM SOUTHEAST TO NORTHWEST AROUND 15 MPH. THUNDERSTORMS
COULD PRODUCE LOCALLY SMALL HAIL AND COULD SLOWLY TRAIN OVER THE
SAME FEW LOCALITIES...PRODUCING IN EXCESS OF TWO INCHES OF RAINFALL
AND SIGNIFICANT PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:47 PM EDTFlash Flood WarningALYColumbia, Greene6 hr
May 19, 9:52 PM EDTRiver Flood WarningALYOneida11 hr
May 20, 1:16 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess60 min
May 20, 2:18 PM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster6 hr
May 20, 2:47 PM EDTSevere Thunderstorm WarningALYColumbia, Greene43 min
May 20, 3:16 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington44 min
May 20, 3:46 PM EDTFlash Flood WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady5 hr
May 20, 4:03 PM EDTFlash Flood WarningALYFulton, Hamilton, Herkimer, Montgomery6 hr
May 20, 5:02 PM EDTSpecial Weather StatementALYPutnam28 min
May 20, 5:23 PM EDTFlash Flood WarningALYDutchess, Ulster3 hr
May 20, 5:39 PM EDTSpecial Weather StatementALYWashington66 min
May 20, 6:59 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Schenectady, Washington3 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.